Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
J Thromb Thrombolysis. 2012 Jan;33(1):133-5. doi: 10.1007/s11239-011-0641-2.

A case of unsuccessful treatment of heparin-induced thrombocytopenia (HIT) with fondaparinux.

Author information

  • 1UMass Memorial Medical Center, 55 Lake Ave North, Worcester, MA 01655, USA. aimon.chantara@umassmemorial.org

Abstract

Heparin-induced thrombocytopenia (HIT) is a rare immune-mediated complication associated with unfractionated heparin and to a lesser extent with low-molecular weight heparins. The American College of Chest Physicians recommends treating patients with suspected HIT with a non-heparin product regardless if thrombosis is present. The direct thrombin inhibitors are the preferred agents for the treatment of acute HIT (lepirudin, argatroban [Grade 1C]). Fondaparinux is also suggested as an alternative with a lower level of evidence (Grade 2C). The evidence supporting the use of fondaparinux in the treatment of HIT is limited, but the evidence of fondaparinux causing HIT is even less. We present a case of a patient who developed complications with fondaparinux when used in the acute setting of HIT.

PMID:
21947717
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Springer
    Loading ...
    Write to the Help Desk